Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 216, NWS Mobile, AL

July 2, 2005Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 2, 2005, 5:42 PM CDT for Santa Rosa County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2005, 5:42 PM CDT (22:42 UTC)
Expired
Jul 2, 2005, 6:15 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 95 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 022243
SVRMOB
FLC113-022315-
/O.NEW.KMOB.SV.W.0216.050702T2242Z-050702T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
542 PM CDT SAT JUL 2 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 615 PM CDT

* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF HAROLD...OR ABOUT 17 MILES WEST OF CRESTVIEW...AND MOVING
  WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF HAROLD BY 555 PM CDT
  MILTON NEAR WHITING FIELD BY 615 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. RAINFALL 
TOTALS OF 2 TO 3 INCHES ARE ALSO POSSIBLE WITH THIS STORM...WITH 
PONDING OF WATER ON ROAD WAYS AND IN LOW LYING AREAS LIKELY.

LAT...LON 3064 8677 3087 8680 3086 8708 3062 8708

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:30 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jul 2, 12:30 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1230 PM CDT SAT JUL 2 2005

.SYNOPSIS...SERIES OF WEAK MID LEVEL IMPULSES MOVING IN 20-25 KNOT
WEST-NORTHWEST FLOW BETWEEN BROAD UPPER LEVEL RIDGE OVER THE DESERT
SOUTHWEST AND BROAD TROUGH OVER THE EASTERN THIRD CONUS.  THESE
IMPULSES ARE REFLECTED IN VERY MOIST LOW LEVELS...OTHERWISE NO EYE
CATCHING FEATURES NOTED.  PRECIPITABLE WATERS STILL STAND AROUND 1.8
TO 2 INCHES (125 TO 140 PERCENT OF NORMAL) ACROSS THE REGION.  LARGE
SURFACE HIGH PRESSURE CURRENTLY CENTERED OVER THE GREAT LAKES WITH
WEAK COLD FRONT EXTENDING FROM NORFOLK VA TO THE ARKLATEX REGION.
SURFACE DEWPOINTS IN THE 70S SOUTH OF FRONT WHERE SEVERAL RESIDUAL
OUTFLOW BOUNDARIES REMAIN.  REGIONAL RADARS DETECTING SCATTERED
THUNDERSTORMS IN HIGHER CAPE ENVIRONMENT OVER THE NORTHERN GULF.
SCATTERED THUNDERSTORMS NOTED ON IR IMAGERY SOUTH OF CUBA ASSOCIATED
WITH A TROPICAL WAVE ACROSS THE CARIBBEAN SEA.

&&

.SHORT TERM...BOTH THE ETA AND GFS MODELS AGREE IN MOVING H50 HIGH
PRESSURE WESTWARD FROM THE ATLANTIC TO THE FLORIDA PENINSULA BY
MONDAY...WITH WEAKENING PRESSURE OVER THE WESTERN GULF.  AS A
RESULT...A MEAN H85-H30 SOUTHERLY WIND FLOW AROUND 25 KNOTS WILL
DEVELOP WITH ENHANCED MOISTURE FLUX CONVERGENCE ACROSS THE NORTHERN
GULF.  GFS HAS PRECIPTABLE WATER VALUES CLIMBING FROM THE CURRENT 2
INCHES TO 2.5 INCHES BY TUESDAY.  AFOREMENTIONED SURFACE COLD FRONT
WILL GRADUALLY DISSIPATE AS IT SAGS SOUTH OVER THE WEEKEND.
MEANWHILE...THE HIGH PRESSURE RIDGE ACROSS THE EASTERN GULF BECOMES
MORE DOMINATE BY MONDAY...WITH THE ETA AND UKMET MODELS BRINGING THE
EASTERLY WAVE WEST TOWARD THE YUCATAN AND THEN NORTHWEST.

TEMPERATURES AND CLOUDS ARE USUALLY NOT MUCH OF A FORECAST PROBLEM
THIS TIME OF YEAR.  MODEL GUIDANCE VALUES SIMILAR WITH LOWS RANGING
FROM THE LOWER 70S NORTHERN FORECAST AREA TO UPPER 70S ALONG THE
COAST.  HIGHS IN THE LOWER TO MIDDLE 90S WITH A MIX OF SUN AND
CLOUDS.  WILL KEEP THE CURRENT ISOLATED TO SCATTERED PRECIPITATION
FORECAST GOING THROUGH THE FIRST FIVE PERIODS.  GFS HAS AREAS IN THE
LIKELY CATEGORY FOR SUNDAY AND MONDAY...BUT AT THIS TIME I WILL NOT
PUSH THE ENVELOPE.  THE ENVIRONMENT SOUTH OF THE WEAKENING FRONT
SHOULD SUPPORT MUTICELL CLUSTERS OR ISOLATED PULSE TYPE STORMS
THROUGH INDEPENDENCE DAY.  MAIN THREATS TO THOSE ENJOYING THE
OUTDOORS THIS HOLIDAY WEEKEND WILL BE FREQUENT LIGHTNING...PERIODS
OF HEAVY RAIN...AND WET MICROBURST WINDS UP TO 40 MPH WITH THE
STRONGEST STORMS.

&&

.LONG TERM...WILL LIKELY SEE AN INCREASE IN CLOUDINESS AND RAIN
CHANCES BEYOND THE SHORT TERM DUE TO THE HIGHER INCREASING DEEP
MOISTURE...AND INFLUENCES OF TROPICAL WAVE POSSIBLY TO OUR WEST.
INHERITED A GOOD EXTENDED PACKAGE SO NO MAJOR CHANGES ANTICIPATED
EXCEPT FOR MINOR TWEAKS IN THE TRANSITION PERIOD.

&&

.MARINE...A LIGHT TO OCCASIONAL MODERATE WESTERLY FLOW WILL PREVAIL
SOUTH OF STALLING SURFACE FRONT THROUGH TONIGHT.  A SOUTHWEST FLOW
WILL RESUME ON SUNDAY DUE TO HIGH PRESSURE RIDGE STRENGTHENING OVER
THE EASTERN GULF. A WELL ESTABLISHED ONSHORE FLOW WILL DOMINATE BY
NEXT WEEK. WIND SPEED AND SEAS WILL INCREASE IN THE WESTERN MARINE
AREA DUE TO STEEPENING PRESSURE GRADIENTS BROUGHT BY AN EASTERLY
WAVE APPROACHING WESTERN LOUISIANA FROM THE YUCATAN CHANNEL. 77/22

&&

.FIRE...NO CONCERNS THROUGH EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  91  76  91 /  30  40  30  40
PENSACOLA   76  90  78  90 /  40  40  30  40
DESTIN      78  89  78  88 /  40  40  30  40
EVERGREEN   71  91  72  92 /  30  50  30  40
WAYNESBORO  71  92  73  93 /  20  40  20  40
CAMDEN      71  92  73  93 /  30  40  30  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

PURDY
Hazardous weather outlook, Jul 2, 6:00 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SAT JUL 2 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021900-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT SAT JUL 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE
COAST THIS MORNING AND INLAND BY LATE MORNING. OVER THE INTERIOR
SECTIONS...THUNDERSTORMS MAY BE NUMEROUS AT TIMES BY THE AFTERNOON.
A FEW STORMS MAY BE STRONG...PRODUCING GUSTY WINDS AND HEAVY RAINS.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 2, 3:17 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT SAT JUL 2 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-030230-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
330 PM CDT SAT JUL 2 2005

AT 320 PM CDT...NATIONAL WEATHER SERVICE RADAR AND SATELLITE IMAGERY
SHOWED A LARGE AREA OF NUMEROUS THUNDERSTORMS LOCATED OVER CENTRAL
LOUISIANA. THIS SYSTEM HAS HELD TOGETHER FOR THE LAST SIX HOURS AND
CONDITIONS ARE NOW FAVORABLE FOR IT TO CONTINUE INTO SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...AND NORTHWEST FLORIDA. AT ITS
CURRENT SPEED AND HEADING...ARRIVAL IN SOUTHEAST MISSISSIPPI WOULD BE
THIS EVENING AROUND OR SHORTLY AFTER SUNSET...AND PROGRESSING EAST OF
I-65 WITHIN AN HOUR OF ARRIVAL. ALL INTERESTS ARE ADVISED TO PLAN FOR
RAPIDLY CHANGING WEATHER. SINCE THIS MORNING THE NATIONAL WEATHER
SERVICE STORM PREDICTION CENTER HAS PROGRESSIVELY ISSUED TWO SEVERE
THUNDERSTORM WATCHES...AND THE LATEST WATCH NOW LIES JUST WEST OF A
LINE FROM OFFSHORE NEAR BAY SAINT LOUIS TO HATTIESBURG MISSISSIPPI.
ALL INTERESTS SHOULD BE LISTENING FOR ANY FUTURE WATCHES MADE
NECESSARY THIS EVENING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:26 PM CDTSevere Thunderstorm WarningMOBOkaloosa34 min
Jul 2, 5:17 PM CDTSevere Thunderstorm WarningMOBOkaloosa28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.